HomeLatest ThreadsGreatest ThreadsForums & GroupsMy SubscriptionsMy Posts
DU Home » Latest Threads » Forums & Groups » Topics » Health » Mental Health Support (Group) » What do you know about Se...

Sun Nov 8, 2015, 07:14 PM

What do you know about Seroquel?

My wife was put on the generic Seroquel in January. It was supposed two 25mg in the morning and one at night. She slept well, but the next day after taking her pill, things would go down hill. Tired all the time, 4 or 5 naps before bedtime, then start over with the night time pill. She was not doing well so I talked to the Dr. about her just taking it in the evening. The Dr. OK'd it so we stopped the morning pill. It helped, but she still was tired, and mood swings, and was not really doing a whole lot better. Better than when she was taking two a day though.

Well sometime around mid September she stopped taking it, cold turkey. It was not very good. She was going through withdrawals, I have had experience with withdrawals from drugs and alcohol, so I know all about it. It's been over a month now, and she has calmed down, she still has problems sleeping, still walks around sometimes in a daze talking to herself, but she has more OK days now than when she first stopped.

I read online that Serqoquel has caused a lot of problems over the years, and coming off of it is not easy. I was jut wondering if anyone here has had experience with the drug, and if they stopped how it affected them.



7 replies, 1929 views

Reply to this thread

Back to top Alert abuse

Always highlight: 10 newest replies | Replies posted after I mark a forum
Replies to this discussion thread
Arrow 7 replies Author Time Post
Reply What do you know about Seroquel? (Original post)
Andy823 Nov 2015 OP
LiberalArkie Nov 2015 #1
Andy823 Nov 2015 #4
LiberalArkie Nov 2015 #5
steve2470 Nov 2015 #2
Andy823 Nov 2015 #3
TexasBushwhacker Nov 2015 #6
mopinko Nov 2015 #7

Response to Andy823 (Original post)

Sun Nov 8, 2015, 07:27 PM

1. She should have never quit cold turkey. I am on week 3 of Lexapro (Anti-depressant) and

going through the tired all the time, but that is pretty normal until your body gets used to it. As with most drugs like that and mine and some blood pressure drugs, you just can't quit them out right. You have to taper off over a period of weeks or months even.

There will probably be someone online that has had experience with it sooner or later.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to LiberalArkie (Reply #1)

Mon Nov 9, 2015, 01:00 PM

4. Yes you are right.

I explained the problem below to Steve.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Andy823 (Reply #4)

Mon Nov 9, 2015, 01:03 PM

5. That is how so many drugs got the bad rap of causing suicide. People not waiting for their bodies to

adjust and quitting cold turkey. Followed by massive depression worse than they had before and then bad news. I had been trying to get off Nexium and finally just gave up and started taking it again. The side effects of getting off are worse than taking it.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Andy823 (Original post)

Mon Nov 9, 2015, 07:13 AM

2. in general, stopping a neuroleptic or psychoactive drug cold-turkey is usually not a good idea

This applies to antidepressants as well as Seroquel. Tapering off is what is always recommended, under doctor's supervision. Going cold turkey is usually way too hard for your body and mind to handle, although many have done it (like me, and regretted it).

I would recommend that your wife discuss this with her doc, for more details.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to steve2470 (Reply #2)

Mon Nov 9, 2015, 12:59 PM

3. I agree

The problem is she won't go to the doctor to get help. She was in the hospital mid January of this year, and the Dr. she first had put her on another medication, not sure what it was, then after she left the ER, another Dr. prescribed the Seroquel because he said it would help her depression and help her sleep. She visited our local Dr. right after she left the hospital, and won't go back. I talk with the Dr., but unless she goes in on her own, they can't really help her. The Dr. said it would take time. Some of the symptoms, physical ones like nausea, stomach problems, and irritability have gotten better in the last month or so. She is no longer a walking zombie like she was on the Seroquel, but is still having problems with sleeping and clearing her mind. The said the Seroquel would help clear her mind, but it actually made things worse from what I saw.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Andy823 (Reply #3)

Wed Nov 11, 2015, 10:19 PM

6. I take Trazadone and Clonazepam for sleep

Most of the time just Trazadone. I only take Clonazepam when I just can't get my mind to shut down.

Make sure she's not using electronics at night - phones, tablets, laptops. The blue wavelengths of light us very stimulating and disrupts sleep patterns. If she must use them, there are apps like Twilight where you can adjust the color and intensity of the light coming from your device.

I've also been using an app on my Android called "Sleep As Android". It helps track your sleep cycle and produces different kinds of white noise that can help you drift off too.

Reply to this post

Back to top Alert abuse Link here Permalink


Response to Andy823 (Original post)

Sat Nov 14, 2015, 06:10 PM

7. she should get a sleep study.

really hard to be in your right mind when you are not sleeping.
lots of docs see it as a chicken/egg sort of thing, but fixing your sleep can do a lot for your mental health. and physical health.

maybe seeing a completely different doc will help her. there is a really stupid stovepiping between neurologists and psychiatrists. but most sleep docs are neurologists and many prescribe psych meds.

good luck to you both.

Reply to this post

Back to top Alert abuse Link here Permalink

Reply to this thread